Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 99, NWS Atlanta, GA

April 7, 2022Dooly County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 7, 2022, 12:45 PM EDT for Dooly County, Georgia. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Apr 7, 2022, 12:45 PM EDT (16:45 UTC)
Expired
Apr 8, 2022, 5:36 AM EDT
In force
17 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Dooly County, GA

The radar

The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey Creek near Byromville (BVLG1). The gauge peaked at 10.51 ft at Apr 7, 2022, 4:00 PM EDT.

actionminormoderate68101204/0704/0804/09
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02349900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

368 
WGUS42 KFFC 071645
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1245 PM EDT Thu Apr 7 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Turkey Creek at Byromville affecting Dooly 
  County.

For the Flint River Basin...including Turkey Creek at Byromville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC093-080045-
/O.NEW.KFFC.FL.W.0099.220407T1645Z-220408T0045Z/
/BVLG1.1.ER.220407T1610Z.220407T1700Z.220407T1844Z.NO/
1245 PM EDT Thu Apr 7 2022

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO THIS EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Turkey Creek at Byromville.

* WHEN...From this afternoon to this evening.

* IMPACTS...At 10 feet, Flood stage is reached. Minor flooding of 
  woodlands occurs upstream and downstream from the stream gage on 
  Georgia Highway 90. Portions of creek access roads and low lying 
  areas will begin to flood.

* ADDITIONAL DETAILS...
  - At 11:45 AM EDT Thursday the stage was 9.9 feet and rising.
  - Forecast...The river is expected to fall below flood stage
    this afternoon and continue falling to 6.7 feet tomorrow
    morning.
  - Flood stage is 10 feet.
  - Flood History...This crest compares to a previous crest of
    10.2 feet on 04/21/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394


$$
3 follow-up statements
819 
WGUS82 KFFC 072054
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
454 PM EDT Thu Apr 7 2022

...The Flood Warning is extended for the following rivers in 
Georgia...

  Turkey Creek near Turkey Creek at Byromville affecting Dooly 
  County.

For the Flint River Basin...including Turkey Creek at Byromville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC093-080600-
/O.EXT.KFFC.FL.W.0099.000000T0000Z-220408T0600Z/
/BVLG1.1.ER.220407T1610Z.220407T2015Z.220408T0149Z.NO/
454 PM EDT Thu Apr 7 2022

...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Turkey Creek near Turkey Creek at Byromville.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 10 feet, Flood stage is reached. Minor flooding of 
  woodlands occurs upstream and downstream from the stream gage on 
  Georgia Highway 90. Portions of creek access roads and low lying 
  areas will begin to flood.

* ADDITIONAL DETAILS...
  - At 4:45 PM EDT Thursday the stage was 10.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 4:45 PM EDT Thursday was 10.5 feet.
  - Forecast...The river is expected to fall below flood stage
    late this evening and continue falling to 7.4 feet late
    tomorrow morning.
  - Flood stage is 10 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394


$$
990 
WGUS82 KFFC 080421
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1221 AM EDT Fri Apr 8 2022

...The Flood Warning is extended for the following rivers in 
Georgia...

  Turkey Creek near Turkey Creek at Byromville affecting Dooly 
  County.

For the Flint River Basin...including Americus, Lovejoy, Lake 
Horton, Lake Kedron Tailrace, Lake Peachtree Tailrace, Woolsey, 
Sharpsburg, Peachtree City, Below Lake McIntosh, Senoia, Griffin, 
Orchard Hill, Flint River near Griffin, Thomaston, Molena, 
Carsonville Hwy. 19, Montezuma, Turkey Creek at Byromville...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/atlanta.

&&


GAC093-081030-
/O.EXT.KFFC.FL.W.0099.000000T0000Z-220408T1030Z/
/BVLG1.N.ER.220407T1610Z.220407T2015Z.220408T0430Z.NO/
1221 AM EDT Fri Apr 8 2022

...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Turkey Creek near Turkey Creek at Byromville.

* WHEN...Until this morning.

* IMPACTS...At 10 feet, Flood stage is reached. Minor flooding of 
  woodlands occurs upstream and downstream from the stream gage on 
  Georgia Highway 90. Portions of creek access roads and low lying 
  areas will begin to flood.

* ADDITIONAL DETAILS...
  - At 11:45 PM EDT Thursday the stage was 10.1 feet and falling.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:45 PM EDT Thursday was 10.5 feet.
  - Forecast...The river is expected to fall below flood stage
    early this morning and continue falling to 7.0 feet this
    afternoon.
  - Flood stage is 10 feet.


&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394


$$
227 
WGUS82 KFFC 080936
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
536 AM EDT Fri Apr 8 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Turkey Creek near Turkey Creek at Byromville affecting Dooly 
  County.

GAC093-081045-
/O.CAN.KFFC.FL.W.0099.000000T0000Z-220408T0936Z/
/BVLG1.N.ER.220407T1610Z.220407T2015Z.220408T0437Z.NO/
536 AM EDT Fri Apr 8 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Turkey Creek near Turkey Creek at Byromville.

* ADDITIONAL DETAILS...
  - At 4:45 AM EDT Friday the stage was 9.6 feet and falling.
  - Forecast...The river is expected to fall to 7 feet this
    afternoon.


&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 7, 7:46 AM EDT, 4 hours 59 minutes earlier.

Area forecast discussion, Apr 7, 7:46 AM EDT, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
746 AM EDT Thu Apr 7 2022

...Updated for 12Z Aviation Discussion...

.PREV DISCUSSION... /Issued 356 AM EDT Thu Apr 7 2022/

..Generally Dry, Chilly Remainder of the Week as Storm Cleanup
Continues...

SHORT TERM /Today through Friday/...

Line of convection continues to push south and east through middle
Georgia this morning, losing its punch as it goes. Expect it to
clear the CWA by mid morning at the latest, with clearing
conditions behind it.

Breezy and sunny conditions are expected today, though winds
should stay sub-Wind Advisory criteria. Near seasonal temperatures
are expected today with highs in the 60s and low 70s. By Friday
morning, low temperatures will drop into the 40s over the area,
except mid to upper 30s over northeast Georgia. Highs Friday will
be much cooler, running 7 to 17 degrees below climatology (highs
in the 50s and 60s).

Large parent low over the Midwest will circulate and slide
eastward, extending large wrap-around moisture field back into
north Georgia by Friday. Forecast models are in good agreement
with adding slight chance to chance PoPs back over the far tier of
north Georgia counties mid-morning Friday and into the evening
hours. There is some uncertainty whether moisture will hold over
far northeast Georgia into the overnight period, which may be a
concern for a brief, light wintry mix as cooling temperatures
combine with exiting moisture just after midnight Saturday
morning.

31

LONG TERM /Friday Night through Wednesday/...

Aforementioned broad low pressure system will slowly progress
eastward over the Great Lakes/Canada into the weekend, with
several pulses rounding through the trough and keeping low-end
PoPs over north Georgia Saturday. Dry northwest flow will
reinforce cooler air over the state, with lows Saturday morning
and again Sunday morning settling into the low to mid 30s. While
dew points may be too dry for areas of frost development, have
included 'patchy frost' in the grids for portions of north Georgia
both Saturday and Sunday. Frost/Freeze products may be necessary
for this period. Reminder - the Frost/Freeze program for far
northeast Georgia will begin April 15.

Recent heavy rainfall could make drying difficult, but Fire
Weather may once again be a concern late in the weekend given
minRH values in the low to mid 20s. Will need to monitor
evaporation/green up under sunny skies over the next few days to
determine risk.

Forecast remains dry into early next week with moisture increasing
around the periphery of upper level ridge by Monday afternoon.
Models are in decent agreement with steady, messy moisture axis
over the region through Wednesday, with hope of a cold frontal
passage late Wednesday/early Thursday to sweep it out. There is
still high uncertainty on potency of this low/frontal system and
timing of it pushing through the state. Stay tuned, but at least
for now we can rest that SPC has not included any early outlook
for Day 8 for the state.

31

&&

.AVIATION...
12Z Update...
Showers have moved/dissipated, and clearing is expected through
mid morning over the area. Improvement to VFR is expected. WNW-NW
winds will be 8-12kt with gusts to 22-25kt by this afternoon.
Overnight winds will shift to the WSW and become 3-7kt, with gusts
returning again by late morning Friday.

//ATL Confidence...12Z Update...
High confidence on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  43  60  37 /   0   0  10   0
Atlanta         66  44  58  38 /   0   0   5   0
Blairsville     62  36  49  31 /   0   0  40  10
Cartersville    66  41  56  34 /   0   0  10   0
Columbus        70  44  65  39 /   0   0   0   0
Gainesville     65  43  56  37 /   0   0  20   0
Macon           72  43  67  38 /  10   0   0   0
Rome            68  41  56  36 /   0   0  20   0
Peachtree City  67  41  60  36 /   0   0   5   0
Vidalia         72  48  69  44 /  30   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....31
AVIATION...31
Hazardous weather outlook, Apr 7, 7:12 AM EDT, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
712 AM EDT Thu Apr 7 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
712 AM EDT Thu Apr 7 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The probability for widespread hazardous weather is low.

Isolated thunderstorms are possible over far north Georgia Friday
afternoon. Patchy frost is expected Saturday and Sunday mornings
over north and portions of central Georgia where temperatures will
drop into the low to mid 30s. Isolated to scattered thunderstorms
are possible again Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Apr 7, 11:05 AM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 AM EDT THU APR 07 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TORNADO          3 SSE COBB              31.92N  83.98W
04/06/2022                   SUMTER             GA   EMERGENCY MNGR

            THE TORNADO MOVED IN FROM LEE COUNTY, JUST SOUTH OF
            COBB, AND MOVED NORTHEAST TO LAKE BLACKSHEAR. RADAR
            CONFIRMED BY TDS.

&&

EVENT NUMBER FFC2200381

NLIST
Local storm report, Apr 7, 11:38 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1138 AM EDT THU APR 07 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND DMG     2 ESE BYROMVILLE        32.19N  83.88W
04/05/2022                   DOOLY              GA   EMERGENCY MNGR

            WEATHER INSTRUMENTATION HEAVILY DAMAGED AND GRAIN SILOS
            WERE DESTROYED.

&&

EVENT NUMBER FFC2200383

NLIST
Local storm report, Apr 7, 11:43 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1143 AM EDT THU APR 07 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     2 ESE BYROMVILLE        32.19N  83.87W
04/05/2022                   DOOLY              GA   EMERGENCY MNGR

            4 BARNS WERE DESTROYED, 4 BARNS WITH MAJOR DAMAGE, 8
            HOMES SUSTAINED MINOR DAMAGE, 3 SMALL GRAIN SILOS WERE
            DESTROYED, 4 BARN OUT BUILDINGS SUSTAINED DAMAGE AND 5
            PIVOT IRRIGATION SYSTEMS WERE FLIPPED. DAMAGE MOSTLY
            OCCURRED FROM THE INTERSECTION OF KENT SMITH ROAD AND
            NELLIEVILLE ROAD NORTHEASTWARD TO COLLINS ROAD.

&&

EVENT NUMBER FFC2200384

NLIST

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:12 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Montgomery, Toombs, Treutlen and 1 more48 min
Apr 6, 8:17 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray, Whitfield28 min
Apr 6, 8:19 PM EDTSpecial Weather StatementFFCFloyd26 min
Apr 6, 8:20 PM EDTSpecial Weather StatementFFCFannin25 min
Apr 6, 8:22 PM EDTTornado WarningFFCEmanuel, Johnson23 min
Apr 6, 8:36 PM EDTTornado Warning Tornado observedFFCEmanuel12 min
Apr 6, 8:45 PM EDTSevere Thunderstorm WarningFFCDawson, Gilmer, Pickens30 min
Apr 6, 8:55 PM EDTSpecial Weather StatementFFCFannin35 min
Apr 6, 8:57 PM EDTSevere Thunderstorm WarningFFCToombs18 min
Apr 6, 9:14 PM EDTSpecial Weather StatementFFCDawson, Gilmer, Lumpkin31 min
Apr 6, 9:16 PM EDTSpecial Weather StatementFFCUnion29 min
Apr 6, 9:26 PM EDTSpecial Weather StatementFFCHaralson34 min
Apr 6, 10:06 PM EDTSpecial Weather StatementFFCCobb, Douglas24 min
Apr 6, 10:11 PM EDTSpecial Weather StatementFFCDawson, Lumpkin34 min
Apr 6, 10:23 PM EDTSpecial Weather StatementFFCCarroll37 min
Apr 6, 10:32 PM EDTSpecial Weather StatementFFCDouglas, Fulton28 min
Apr 6, 10:51 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton24 min
Apr 6, 11:05 PM EDTSpecial Weather StatementFFCCarroll, Douglas25 min
Apr 6, 11:15 PM EDTSpecial Weather StatementFFCDeKalb30 min
Apr 6, 11:40 PM EDTSpecial Weather StatementFFCCoweta, Heard35 min
Apr 6, 11:43 PM EDTRiver Flood WarningFFCBibb, Crawford, Houston, Peach47 hr
Apr 6, 11:49 PM EDTRiver Flood WarningFFCMonroe23 hr
Apr 7, 12:15 AM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette30 min
Apr 7, 12:42 AM EDTRiver Flood WarningFFCCobb, Douglas9 hr
Apr 7, 12:45 AM EDTSpecial Weather StatementFFCHenry, Newton, Spalding30 min
Apr 7, 12:49 AM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson41 hr
Apr 7, 1:09 AM EDTFlash Flood WarningFFCClayton, Fayette, Henry, Newton, Rockdale5 hr
Apr 7, 1:24 AM EDTSpecial Weather StatementFFCButts, Jasper36 min
Apr 7, 1:28 AM EDTSpecial Weather StatementFFCLamar, Pike, Upson32 min
Apr 7, 1:35 AM EDTSpecial Weather StatementFFCForsyth25 min
Apr 7, 2:04 AM EDTSpecial Weather StatementFFCBarrow, Jackson26 min
Apr 7, 2:18 AM EDTRiver Flood WarningFFCNewton, Rockdale4 hr
Apr 7, 2:54 AM EDTRiver Flood WarningFFCChattahoochee, Muscogee50 hr
Apr 7, 2:54 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee30 hr
Apr 7, 3:48 AM EDTRiver Flood WarningFFCWilkes8 hr
Apr 7, 4:36 AM EDTSpecial Weather StatementFFCBleckley, Pulaski24 min
Apr 7, 5:40 AM EDTRiver Flood WarningFFCPutnam13 hr
Apr 7, 5:44 AM EDTRiver Flood WarningFFCJones11 hr
Apr 7, 5:54 AM EDTRiver Flood WarningFFCDooly64 min
Apr 7, 6:26 AM EDTRiver Flood WarningFFCCoweta, Fayette, Spalding15 hr
Apr 7, 6:32 AM EDTRiver Flood WarningFFCCarroll3 hr
Apr 7, 6:41 AM EDTSpecial Weather StatementFFCTelfair34 min
Apr 7, 11:25 AM EDTRiver Flood WarningFFCFayette, Spalding30 hr

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.